Economics at your fingertips  

Weak pseudo-rationalizability

Rush T. Stewart

Mathematical Social Sciences, 2020, vol. 104, issue C, 23-28

Abstract: This paper generalizes rationalizability of a choice function by a single acyclic binary relation to rationalizability by a set of such relations. Rather than selecting those options in a menu that are maximal with respect to a single binary relation, a weakly pseudo-rationalizable choice function selects those options that are maximal with respect to at least one binary relation in a given set. I characterize the class of weakly pseudo-rationalizable choice functions in terms of simple functional properties. This result also generalizes Aizerman and Malishevski’s characterization of pseudo-rationalizable choice functions, that is, choice functions rationalizable by a set of total orders.

Keywords: Aggregation; Binariness; Multi-criteria choice; Rationalizability (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.mathsocsci.2020.01.003

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-07-01
Handle: RePEc:eee:matsoc:v:104:y:2020:i:c:p:23-28